JournalszaaVol. 20, No. 2pp. 359–377

Hyperbolic Limit of Parabolic Semilinear Heat Equations with Fading Memory

  • V. Pata

    Politecnico di Milano, Italy
Hyperbolic Limit of Parabolic Semilinear Heat Equations with Fading Memory cover
Download PDF

Abstract

This paper is devoted to the comparison of two models describing heat conduction with memory, arising in the frameworks of Coleman-Gurtin and Gurtin-Pipkin. In particular, the second model entails an equation of hyperbolic type, where the dissipation is carried out by the memory term solely, and can be viewed as the limit of the first model as the coefficient ω\omega of the laplacian of the temperature tends to zero. Results concerning the asymptotic behavior, with emphasis on the existence of a uniform attractor, are provided, uniformly in ω\omega. The attractor of the hyperbolic model is shown to be upper semicontinuous with respect to the family of attractors of the parabolic models, as ω\omega tends to zero.

Cite this article

V. Pata, Hyperbolic Limit of Parabolic Semilinear Heat Equations with Fading Memory. Z. Anal. Anwend. 20 (2001), no. 2, pp. 359–377

DOI 10.4171/ZAA/1021